A combinatorial approach to scattering diagrams
Algebraic Combinatorics, Volume 3 (2020) no. 3, pp. 603-636.

Scattering diagrams arose in the context of mirror symmetry, but a special class of scattering diagrams (the cluster scattering diagrams) were recently developed to prove key structural results on cluster algebras. We use the connection to cluster algebras to calculate the function attached to the limiting wall of a rank-2 cluster scattering diagram of affine type. In the skew-symmetric rank-2 affine case, this recovers a formula due to Reineke. In the same case, we show that the generating function for signed Narayana numbers appears in a role analogous to a cluster variable. In acyclic finite type, we construct cluster scattering diagrams of acyclic finite type from Cambrian fans and sortable elements, with a simple direct proof.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.107
Classification: 13F60,  14N35,  05E10,  05A15,  20F55
Keywords: Cluster algebra, cluster scattering diagram, root system, Narayana number, exchange matrix, Cambrian fan, broken line.
Reading, Nathan 1

1 North Carolina State University Department of Mathematics Raleigh, NC 27695, USA
@article{ALCO_2020__3_3_603_0,
     author = {Reading, Nathan},
     title = {A combinatorial approach to scattering diagrams},
     journal = {Algebraic Combinatorics},
     pages = {603--636},
     publisher = {MathOA foundation},
     volume = {3},
     number = {3},
     year = {2020},
     doi = {10.5802/alco.107},
     mrnumber = {4113600},
     zbl = {1446.13016},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.107/}
}
TY  - JOUR
TI  - A combinatorial approach to scattering diagrams
JO  - Algebraic Combinatorics
PY  - 2020
DA  - 2020///
SP  - 603
EP  - 636
VL  - 3
IS  - 3
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.107/
UR  - https://www.ams.org/mathscinet-getitem?mr=4113600
UR  - https://zbmath.org/?q=an%3A1446.13016
UR  - https://doi.org/10.5802/alco.107
DO  - 10.5802/alco.107
LA  - en
ID  - ALCO_2020__3_3_603_0
ER  - 
%0 Journal Article
%T A combinatorial approach to scattering diagrams
%J Algebraic Combinatorics
%D 2020
%P 603-636
%V 3
%N 3
%I MathOA foundation
%U https://doi.org/10.5802/alco.107
%R 10.5802/alco.107
%G en
%F ALCO_2020__3_3_603_0
Reading, Nathan. A combinatorial approach to scattering diagrams. Algebraic Combinatorics, Volume 3 (2020) no. 3, pp. 603-636. doi : 10.5802/alco.107. https://alco.centre-mersenne.org/articles/10.5802/alco.107/

[1] Bancroft, Erin The shard intersection order on permutations (2011) (https://arxiv.org/abs/1103.1910)

[2] Baumann, Pierre; Chapoton, Frédéric; Hohlweg, Christophe; Thomas, Hugh Chains in shard intersection lattices and parabolic support posets, J. Comb., Volume 9 (2018) no. 2, pp. 309-325 | Article | MR: 3763647 | Zbl: 06828808

[3] Bridgeland, Tom Scattering diagrams, Hall algebras and stability conditions, Algebr. Geom., Volume 4 (2017) no. 5, pp. 523-561 | Article | MR: 3710055 | Zbl: 1388.16013

[4] Çanakçı, İlke; Schiffler, Ralf Cluster algebras and continued fractions, Compos. Math., Volume 154 (2018) no. 3, pp. 565-593 | Article | MR: 3778183 | Zbl: 06835477

[5] Carl, Michael; Pumperla, Max; Siebert, Bernd A tropical view of Landau-Ginzburg models (2010) (http://www.math.uni-hamburg.de/home/siebert/preprints/LGtrop.pdf)

[6] Cheung, Man Wai; Gross, Mark; Muller, Greg; Musiker, Gregg; Rupel, Dylan; Stella, Salvatore; Williams, Harold The greedy basis equals the theta basis: a rank two haiku, J. Comb. Theory, Ser. A, Volume 145 (2017), pp. 150-171 | Article | MR: 3551649 | Zbl: 1403.13036

[7] Fock, Vladimir V.; Goncharov, Alexander B. Cluster ensembles, quantization and the dilogarithm, Ann. Sci. Éc. Norm. Supér. (4), Volume 42 (2009) no. 6, pp. 865-930 | Article | Numdam | MR: 2567745 | Zbl: 1180.53081

[8] Fomin, Sergey; Zelevinsky, Andrei Cluster algebras. IV. Coefficients, Compos. Math., Volume 143 (2007) no. 1, pp. 112-164 | Article | MR: 2295199 | Zbl: 1127.16023

[9] Gross, Mark; Hacking, Paul; Keel, Sean; Kontsevich, Maxim Canonical bases for cluster algebras, J. Am. Math. Soc., Volume 31 (2018) no. 2, pp. 497-608 | Article | MR: 3758151 | Zbl: 06836101

[10] Kac, Victor G. Infinite-dimensional Lie algebras, Cambridge University Press, Cambridge, 1990, xxii+400 pages | Article | MR: 1104219 | Zbl: 0716.17022

[11] Kontsevich, Maxim; Soibelman, Yan Stability structures, motivic Donaldson–Thomas invariants and cluster transformations (2008) (https://arxiv.org/abs/0811.2435) | Zbl: 1248.14060

[12] Kontsevich, Maxim; Soibelman, Yan Wall-crossing structures in Donaldson–Thomas invariants, integrable systems and mirror symmetry, Homological mirror symmetry and tropical geometry (Lect. Notes Unione Mat. Ital.), Volume 15, Springer, Cham, 2014, pp. 197-308 | Article | MR: 3330788 | Zbl: 1326.14042

[13] Lee, Kyungyong; Li, Li; Zelevinsky, Andrei Greedy elements in rank 2 cluster algebras, Sel. Math., New Ser., Volume 20 (2014) no. 1, pp. 57-82 | Article | MR: 3147413 | Zbl: 1295.13031

[14] Petersen, T. Kyle On the shard intersection order of a Coxeter group, SIAM J. Discrete Math., Volume 27 (2013) no. 4, pp. 1880-1912 | Article | MR: 3123822 | Zbl: 1296.05211

[15] Petersen, T. Kyle Eulerian numbers, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser/Springer, New York, 2015, xviii+456 pages (With a foreword by Richard Stanley) | Article | MR: 3408615 | Zbl: 1337.05001

[16] Reading, Nathan Lattice and order properties of the poset of regions in a hyperplane arrangement, Algebra Univers., Volume 50 (2003) no. 2, pp. 179-205 | Article | MR: 2037526 | Zbl: 1092.06006

[17] Reading, Nathan The order dimension of the poset of regions in a hyperplane arrangement, J. Comb. Theory, Ser. A, Volume 104 (2003) no. 2, pp. 265-285 | Article | MR: 2019275 | Zbl: 1044.52010

[18] Reading, Nathan Lattice congruences of the weak order, Order, Volume 21 (2004) no. 4, pp. 315-344 | Article | MR: 2209128 | Zbl: 1097.20036

[19] Reading, Nathan Lattice congruences, fans and Hopf algebras, J. Comb. Theory, Ser. A, Volume 110 (2005) no. 2, pp. 237-273 | Article | MR: 2142177 | Zbl: 1133.20027

[20] Reading, Nathan Cambrian lattices, Adv. Math., Volume 205 (2006) no. 2, pp. 313-353 | Article | MR: 2258260 | Zbl: 1106.20033

[21] Reading, Nathan Clusters, Coxeter-sortable elements and noncrossing partitions, Trans. Am. Math. Soc., Volume 359 (2007) no. 12, pp. 5931-5958 | Article | MR: 2336311 | Zbl: 1189.05022

[22] Reading, Nathan Sortable elements and Cambrian lattices, Algebra Univers., Volume 56 (2007) no. 3-4, pp. 411-437 | Article | MR: 2318219 | Zbl: 1184.20038

[23] Reading, Nathan Noncrossing partitions and the shard intersection order, J. Algebr. Comb., Volume 33 (2011) no. 4, pp. 483-530 | Article | MR: 2781960 | Zbl: 1290.05163

[24] Reading, Nathan Universal geometric cluster algebras, Math. Z., Volume 277 (2014) no. 1-2, pp. 499-547 | Article | MR: 3205782 | Zbl: 1328.13034

[25] Reading, Nathan Scattering Fans, Int. Math. Res. Not. (2018), Paper no. rny260 | Article | Zbl: 1133.20027

[26] Reading, Nathan; Speyer, David E Cambrian fans, J. Eur. Math. Soc. (JEMS), Volume 11 (2009) no. 2, pp. 407-447 | Article | MR: 2486939 | Zbl: 1213.20038

[27] Reading, Nathan; Speyer, David E Sortable elements in infinite Coxeter groups, Trans. Am. Math. Soc., Volume 363 (2011) no. 2, pp. 699-761 | Article | MR: 2728584 | Zbl: 1231.20036

[28] Reading, Nathan; Speyer, David E A Cambrian framework for the oriented cycle, Electron. J. Comb., Volume 22 (2015) no. 4, Paper no. Paper 4.46, 21 pages | MR: 3441666 | Zbl: 1329.05166

[29] Reading, Nathan; Speyer, David E Combinatorial frameworks for cluster algebras, Int. Math. Res. Not. (2016) no. 1, pp. 109-173 | Article | MR: 3514060 | Zbl: 1330.05167

[30] Reading, Nathan; Speyer, David E Cambrian frameworks for cluster algebras of affine type, Trans. Am. Math. Soc., Volume 370 (2018) no. 2, pp. 1429-1468 | Article | MR: 3729507 | Zbl: 1423.13131

[31] Reading, Nathan; Stella, Salvatore An affine almost positive roots model (2017) (to appear in Journal of Combinatorial Algebra, https://arxiv.org/abs/1707.00340) | Zbl: 07201620

[32] Reineke, Markus Poisson automorphisms and quiver moduli, J. Inst. Math. Jussieu, Volume 9 (2010) no. 3, pp. 653-667 | Article | MR: 2650811 | Zbl: 1232.53072

[33] Yang, Shih-Wei; Zelevinsky, Andrei Cluster algebras of finite type via Coxeter elements and principal minors, Transform. Groups, Volume 13 (2008) no. 3-4, pp. 855-895 | Article | MR: 2452619 | Zbl: 1177.16010

[34] Zhang, Grace Stable cluster variables (2016) (REU Report, http://www-users.math.umn.edu/~reiner/REU/Zhang2016.pdf)

Cited by Sources: